MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G50624
Medical Device Problem Codes Break (1069); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
The stent did not come out of the catheter.1.Are images of the device or procedure available? no.2.At what stage of the procedure did the complaint occur? during stent placement, 3.Was a sphincterotomy performed prior to use of the stent device? yes.4.Was balloon dilation performed prior to use of the stent device? yes.5.What was the length and diameter of the stricture? 4 cm.6.What brand of endoscope was used with the device? olympus ercp scope.7.Was the product inspected for kinks or damage before use? yes.8.What was the position of the elevator during deployment? as per guidelines.9.Was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? no.10.Was the device flushed through both flushing ports before the procedure, as per ifu? yes.11.Details of the wire guide used (name, diameter, hydrophyllic) ¿ viziglide 0.025 x 450 cm.12.What was the target location for the stent? biliary duct.13.Was the red safety lock removed before inserting the delivery system? done as per ifu.14.Was the red safety lock removed before stent deployment? yes.15.Was the patient's anatomy tortuous? no.16.Did the patient exhibit altered anatomy? no.17.Did the patient have any pre-existing conditions? no.18.Was resistance encountered when advancing the wire guide to the target location? no.19.Was resistance encountered when advancing the delivery system to the target location? no.20.Was there resistance felt passing the delivery system through the stricture? no.21.Was any damage noted on the wire guide before, during or after the procedure? no.22.Did the tip of the delivery system cross the target location? yes.23.Was the handle pulled toward the hub during deployment? as per ifu.24.Was the delivery system pushed during deployment? as per ifu.25.Was the stent being placed through the side wall of a previously placed stent? no.26.Was the stent deployed smoothly / without resistance? n/a.27.Was the stent fully deployed before removing the delivery system from the patient? n/a.28.Did any part of the product snag/get caught on the stent when removing the delivery system? n/a.29.Was post-dilation performed after the placement of the stent? n/a.30.Did the patient require any additional procedures as a result of this event? n/a.31.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? [n/a, same procedure, another day] n/a.32.Were any other defects (other than the complaint issue) observed on the delivery system prior to return? [n/a].
 
Additional Manufacturer Narrative
Pma/510(k): k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: 1 unit of lot (b)(6) of zilbs-635-10-8 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 12 march 2025.The lab and lab attendance can be viewed in the ¿¿examination of returned device¿ section of the product returns object.Refer to attachment ¿(b)(4) for photos from the lab.Stent returned separately to device.Returned stent examined and damage noted.Stent struts tangled together.Slight damage noted on outer sheath directly below the handle and outer sheath appears to be twisted.Device flushes without issue.0.035 inch wire guide passes through device without issue.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the notes section of the instructions for use, ifu0065 which accompanies this device instructs the user to; "visually inspect the device with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use the device¿ and ¿the delivery system accepts a.035 inch wire guide¿.As per answer to q.11 of the additional questions a 0.025 inch wire guide was used.There is evidence to suggest that the customer did not follow the instructions for use in relation to the wire guide (ifu0065).As per section 6.6.3 of (b)(4) these events will be documented in the pms log.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.Although answers to the standard questions states that the patient¿s anatomy was not tortuous, it is possible that it may have been slightly tortuous which could have caused some resistance leading to stent deployment difficulty.It is also possible that if the device was bent around a tight angle in the patient¿s anatomy during attempted deployment it may also have contributed to this occurrence.The damage observed to the stent and the sheath during the lab evaluation may have been caused during the attempt to deploy the stent and may have been further expounded during the returns process.Summary: complaint is confirmed based on customer and/or rep testimony.No patient outcome information was shared.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 25 jun 2025 as the complaint no longer meets the description of a reportable incident.Fda mdr reporting not required: the event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.No adverse effect to the patient was reported as occurring.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21217062
Report Number3001845648-2025-00046
Device Sequence Number18302727
Product Code FGE
UDI-Device Identifier10827002506241
UDI-Public(01)10827002506241(17)270104(10)C2128984
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K163018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50624
Device Catalogue NumberZILBS-635-10-8
Device Lot NumberC2128984
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/07/2025
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight60 KG